Alert archive / Puerto Rico / Flash Flood Warnings in 2001
Flash Flood Warning 58, NWS JSJ
NWS JSJ issued this flash flood warning at Dec 22, 2001, 5:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2001, 5:00 PM CST (23:00 UTC)
- Expired
- Dec 23, 2001, 11:00 AM CST
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 222300
FFWSJU
PRC023-079-121-125-230100-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
700 PM AST SAT DEC 22 2001
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED IN TIME
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
SABANA GRANDE
SAN GERMAN
CABO ROJO
LAJAS
* UNTIL 900 PM AST
* AT 645 PM AST...NWS DOPPLER RADAR INDICATED THAT HEAVY RAINFALL
HAD ENDED ACROSS SOUTHWESTERN PUERTO RICO SINCE 530 PM...BUT LIGHT
TO MODERATE RAIN WAS PERSISTING. FLOODING CONTINUES AND WATER
LEVELS REMAIN VERY HIGH IN LOCAL CREEKS AND STREAMS. THE FLASH
FLOOD WARNING THEREFORE HAS BEEN EXTENDED UNTIL 9 PM.
THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS THREATEN YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 12:02 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Dec 22, 12:02 PM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 202 PM AST SAT DEC 22 2001 IR SATELLITE IMAGES SHOW PRE-FRONTAL TROUGH WEAKENING AND MOVING SLOWLY EAST...TO MOVE OVER THE THE EASTERN COASTAL WATERS AND THE U.S. VIRGIN ISLANDS THROUGH TONIGHT. FRONTAL BOUNDARY EXPECTED TO CONTINUE MOVING SLOWLY SOUTHEAST TO POSSIBLY REACH OUR ATLANTIC COASTAL WATERS AND PUERTO RICO LATE TONIGHT OR EARLY SUNDAY MORNING. IN ASSOCIATION OF FRONTAL PASSAGE...MODELS CONTINUE SHOWING UPPER LEVEL DIVERGENCE AND MID LEVEL RISING MOTION OVER PUERTO RICO AND MONA PASSAGE BY 23/00Z TONIGHT...CONTINUING UPPER LEVEL DIVERGENCE THROUGH 24/00Z. LOCAL AREA UNDER AN ALMOST ZONAL THETA-E RIDGE...AND UNDER A MAXIMA OF PW THROUGH SUNDAY AFTERNOON. THEREFORE WILL MAINTAIN HIGH POPS FOR TONIGHT AND SUNDAY. LIGHT AND VARIABLE WINDS SHOULD BECOME NORTHEAST AT 10 TO 15 MPH BY SUNDAY...AND EAST TO NORTHEAST AROUND 20 MPH BY MONDAY. TERRAINS ACROSS MOST PARTS OF PUERTO RICO ARE AT OR NEAR SATURATION. WITH THE RAINFALL EXPECTED THROUGH SUNDAY AFTERNOON...WILL EXPAND AND EXTEND THE FLASH FLOOD WATCH TO COVER ALL PUERTO RICO AT LEAST THROUGH 10 PM...BUT WILL LIKELY BE EXTENDED FURTHER IF CONDITIONS WARRANT. MARINE GUIDANCE INDICATES BUILDING SEAS SHOULD PEEK SOME WHERE AROUND 7-9 FEET SUNDAY NIGHT THROUGH MONDAY IN NORTH-NORTHWEST SWELL. A SMALL CRAFT ADVISORY IN NOW IN EFFECT FOR ALL ATLANTIC AS WELL AS FOR ALL CARIBBEAN PASSAGES. PRELIMINARY NUMBERS: SJU WW 075/086 075/085 075 55664 STT WW 076/086 076/085 076 55755 .SJU... .PR...FFA PRZ001>011 TIL 10 PM. .VI...NONE ROCHE WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY ...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT: HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 10:59 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Dec 22, 1:30 PM CST | Flash Flood Warning | JSJ | 19 hr | |
| Dec 22, 3:11 PM CST | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.